# SDR 2005FA0001631

- Difficulty date: October 14, 2005
- Submitted: December 28, 2005
- Operation: General aviation
- Aircraft: N54844
- Make and model: Cessna 172P
- Aircraft serial: 17275065
- Engine: Lyc O320*
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Support Bracket
- Part number: 052323124
- Condition: Cracked
- Location: Wing Te
- Part time: 11,427 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WING T/E SKIN SUPPT BRACKET CRACKED IN BEND RADIUS.  LOCATION OF CRACKED PART IS IB SIDE OF RT FLAP TRACK RIB AT STA 39.  PART HAS .2500 INCH CRACK FROM L/E OF TAB AFT, ANOTHER CRACK IN SAME BEND RADIUS .7500 INCH FROM T/E OF TAB FWD.  BEND RADIUS CRACK IS UNDER EXCESSIVE STRESSES.  DEFLECTED DOWN AS VIEW FROM FRONT OF AC FACING AFT, T/E WING SKIN MAKES A SIGNIFICANT INCREASE IN ITS CURVE AFT OF LAST TAB ATTACHING RIVET AS VIEW FROM OB EDGE OF SKIN LOOKING THROUGH FLAP TRACK SLOT.  VERY LITTLE CLEARANCE BETWEEN THESE BRACKETS AND FLAP SUPPT RAILS.  CRACK IN OR EXCESSIVE DEFORMATION CAN CAUSE THE FLAP SUPPT RAILS TO GRAB BRACKET UPON RETRACTION, RESULTING IN FAILURE OF FLAP, POSSIBLE LOSS OF CONTROL OF AC.  (K)
